[Skip to Navigation]
Article
October 1977

Convulsions: A Complication of Contrast Enhancement in Computerized Tomography

Author Affiliations

Melbourne Neurologic 1355 S Hickory St Melbourne, FL 32901

Arch Neurol. 1977;34(10):649-650. doi:10.1001/archneur.1977.00500220083019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  While undergoing contrast-enhanced computerized tomography (CT scanning) of the brain, five patients had convulsions for the first time. Two of these patients experienced a generalized convulsion and three had focal motor seizures. Current literature on CT scanning does not include seizures as a potential complication. All of these patients were shown to have metastatic superficially located cortical lesions. It is suggested that the injection of aqueous iodine compounds for contrast enhancement of CT scanning in the presence of superficial metastatic lesions may produce seizures.

Report of Cases.—  Case 1.—A 50-year-old man had a two-week history of progressive loss of strength and coordination of his right hand as his only complaint. There was no previous neurologic history. The examination disclosed only incoordination and weakness of the distal right upper extrem

First Page Preview View Large
First page PDF preview
First page PDF preview
×